Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Can hot weather cause headaches ? How are chronic headaches treated ?

hey i have a realy bad headache and im in a diffrent country the weather is realy hot and the sun is realy strong , ive had theses headaches for 3 days now . Is it beacuse of the hot weather and the sun? pleas answer my question i am realy worried!
Asked On : Fri, 15 Jul 2011
Answers:  2 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Yes, hot weather can cause headaches and dizziness and that turn into something dangerous. If you are having those symptoms you could be really dehydrated or be suffering from heat exhaustion. Heat exhaustion can be deadly, especially for the elderly and very young. Being in the sun too long without a break in the shade can cause heat exhaustion. People who suffer from heat exhaustion can end up in the hospital.

To prevent heat exhaustion or if you think you may be suffering from it try a few things:

-First and foremost, drink plenty of fluids, water preferably. Stay away from drinks that contain caffeine or alcohol as these beverages will actually dehydrate you further.

-Place a cool cloth on the back of your neck, your forehead, or your wrists to cool your body down fast. Your head holds most of the heat from your body, so it is the best place to put a cool cloth.

-Wear thin, cool clothing such as a thin T-shirt and pants to prevent heat exhaustion. Light-colored clothing is best when it is hot outside, since dark-colored clothing holds heat.

-Spray yourself with a cool spray bottle to keep yourself cool in hot weather.

-Place a bag of ice on your head to cool your body down. When your head is cooled down, the chilled blood circulates and will cool the rest of your body.

Cosult Neurologist for detail examination and Imaging brain needed to rule out structural lesion
Answered: Fri, 3 May 2013
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Thanks for query,
It is possible that cause of your headache may be due to other reason.
Go to your doctor and seek his advice.
Mean while you can take some analgesic tablet.
ok and bye.
Answered: Fri, 15 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor